Discussions that mention lyrica

Back Problems board


Kat,

I've been taking 150 mg's of Lyrica for 9 months now. I take it before bed. I love it. I don't wake feeling drugged and I don't feel sluggish all day either. I would recommend it. The only downside is that there's not a generic for it so it's pricey.

Good Luck!
I never experienced any fog on Lyrica. Your doctor has you on a low dose to start. I had already been on neurontin for over a year before I was put on Lyrica so probably my sensitivity to side effects was lessened. Lyrica was a drug developed in the same family of Neurontin (gabapentin) designed specifically to have less side effects.

The most prominent side effects are tiredness and dizziness. These side effects diminish greatly after the first week or so so you have to tough it out. Also your dosage is low. Personally I don't see sleepiness at bedtime as a negative side effect in fact I wish that Lyrica had a heavier sedative effect at bedtime.

The big plus is that it does help with nerve pain but the dosage has to be increased to the level that is effective for you. For me that was 150 mg in the morning and 250 mg at bedtime. The biggest negative for me was weight gain. But remember I was on a very high level. 300 mg per day is usually the upper limit.

After talking to my neurologist he states that there are three groups of patients on Lyrica. The first group has no weight gain and no increase in appetite. The second group has a large increase in appetite and weight gain follows and finally the third group just puts on weight and no one knows why.

But like my family doctor so wisely says "let's get our priorities straight, first get rid of the pain!!!"

I am now in the process of lower dose of Lyrica combined with Topamax. My appetite is diminished, my pain level has not increased and my mind is not yet affected by the Topamax (Dopamax...lol).

I did have some language side effects from Lyrica at the high dosage like finding words and calling things the wrong names. My concentration was slightly impeded. But remember Lyrica has the least side effects of all these type meds and my side effects were due to a very high dosage.

Prior to these drugs I was sitting upright in a chair all night unable to walk even with the help of my cane because of the pain shooting down my leg. Laying down was agony and left me in a gasping sweating mess. These drugs have changed my life for without them I had no life. NOTHING else had worked!

For me these small side effects were a very small price to pay for the pain relief they afforded me.
Hi,
I have been on lyrica for about 6 months now, I too was on neurontin, 2700 mgs a day, for a long time so when I was switched it didnt' bother me either. I don't have hardly any side effects, a lil sleepy for like the first hour after I take it. I take 100 mgs three times a day. I get a lil dizzy here & there but nothing that curtails my daily living. I did not drive on the neurontin but I do drive on this, how nice that is. For me it was the answer to better nerve pain control and less side effects. I have nto gained any weight but I have a harder time loosing it. I would have to encourage anyone with nerve pain to at least try it. It does take a week or two to balance out in your system and it may need to have the dosage adjusted to find the right amount to help YOU but it has literally given a big part of my life back to me compared to the neurontin.

Good Luck!

God Bless

Carol
Ive been on Lyrica for a year now and has helped my nerve pains in my legs alot. A few months ago I was having real bad dizzy spells. My general Dr. had me spread out my 150mg doseage to 3x a day instead of all at night. It seemed to help for 3 months , but have had the dizzy spells again & balance probs., and Ive tried taking less mgs. aday for a week and hasnt helped much. So looks like its back to the Dr. maybe my other RX's are causing it too. I take Norco 6x day, but never had any past problems with it ? :dizzy:
[COLOR="Navy"]I took Lyrica and went off of it. I was having trouble with minor bladder issues...dribbles if you will (ahem)....and also I put on about 22 lbs...which is a very common side effect of Lyrica....sigh....
[COLOR="Navy"]I did not retain fluids with it...thanks heavens for that...I already had fluid retention from the broken back issue. It just causes weight gain in some folks. I didn't notice an increase in my appetite...but the pounds did come on..and they don't want to leave very gracefully either...

If you read the Lyrica literature, it is now listing weight gain as a side effect. It didn't use to list it quite so prominently......oh well. Forewared is forearmed..
I am now taking 150 mgs 2 xs a day for sciatica. I started out at 75 mgs but that was not helping. I was getting intense pain when driving anywhere more than 10 miles. The 150 mgs seems to help more. I am also getting steroid injections but I can only get those in my lumbar (L5) every 3 months or so. I may be a candidate for disc surgery but my disc is only bulging, not herniated. The only problem I have with the Lyrica so far is horrible constipation and bloating. I also take Darvocet 60 mg when the pain is real bad and I can tolerate that fairly well. It is almost like taking tylenol for me. Does anyone else have problems with Lyrica and constipation and any advice? I really get packed up with it. I don't want to stop taking it and I hate the poor bathroom experiences! Any advice on how to keep things 'moving along'? Sorry to be so graphic but we have to keep Mr. Stomach happy! :)
I've been on it since January. I was on Neurontin for a year and it was causing swelling and joint pain. I also gained about 40 pounds after my back surgery. It was from eating too much and not being active. I still have swelling from the Lyrica. I take meds to stay awake so I don't notice any side effects of drowsiness. Have my meds are to stay awake and the other half have side effects of drowsiness. I notice that all I want to do is eat every waking minute. I started a diet a month ago and lost 19 pounds but it is hard. I also have the constipation issue.

Andrew, I take PeriColace at night which helps things along. It is on the expensive side but does the job.